MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Catalog Number 802520
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer had been using the intermittent catheters since the 1980s and the problem was not noticed until approximately 1 1/2 ¿ 2 years ago.They contacted the company and got jailed around for a year on (b)(6) 2022.They sent a few catheters using the packaging material they sent to them.The issue was the tips of the catheters were not the same size and they should be.Package showed the size and description.The tips were different as it affected their results during usage.If the tip was smaller they were successful and if it¿s layer was fuller they were not, which a waste of time, money and their overall wellbeing.They called and was told still being investigated, a few months later, they got the same comment, then a few months later they were told the case was closed, but, would reopen a new case.On 24oct2023, they got an email mentioning their complaint but their conclusion was the catheter was not wasted.It was like they did not investigate the actual problem.Also stated that the customer was having over 30 years experience using this catheters and knew the tips were not all the same, like they noted previously, the tips should all be smaller.The problem was on the manufacturing end.The packaging stated what it was when it was not.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer had been using the intermittent catheters since the 1980s and the problem was not noticed until approximately 1 1/2 ¿ 2 years ago.They contacted the company and got jailed around for a year on (b)(6) 2022.They sent a few catheters using the packaging material they sent to them.The issue was the tips of the catheters were not the same size and they should be.Package showed the size and description.The tips were different as it affected their results during usage.If the tip was smaller they were successful and if it¿s layer was fuller they were not.They called and was told still being investigated, a few months later, they got the same comment, then a few months later they were told the case was closed, but, would reopen a new case.On 24oct2023, they got an email mentioning their complaint but their conclusion was the catheter was not wasted.It was like they did not investigate the actual problem.Also stated that the customer was having over 30 years experience using this catheters and knew the tips were not all the same, like they noted previously, the tips should all be smaller.The problem was on the manufacturing end.The packaging stated what it was when it was not.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "operator error".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not performed because labeling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.

Brand Name
BARDIA® COUDE OLIVE TIP URETHRAL FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18400597
Report Number1018233-2023-09272
Device Sequence Number19526326
Product Code KOD
UDI-Device Identifier00801741039072
UDI-Public(01)00801741039072
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number802520
Device Lot NumberNGHR0265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown